MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING; SCREWDRIVERS
Catalog Number 314.152
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Partial lot number reported as 26134x6.Picture review: the received picture confirms the issue as per event description that the tip is badly twisted; the complaint therefore has been determined to be confirmed.Visual inspection: the distal tip of the returned instrument is badly worn/twisted.In addition, the shaft and coupling have some brush marks visible.Dimensional inspection the relevant features are heavily damaged in a manner which prevents accurate measurement of the features.The damages are clearly caused post manufacturing.Document/specification review the brush marks at the shaft did lead that the laser marking of lot number was not readable anymore hence we are not able to research the device history record and the manufacturing documents.Unfortunately, as no detailed clinical information is available, we are not able to determine the cause which has led to these circumstances.Summary the complaint condition is confirmed as the screwdriver was received with badly twisted tip.Because of the damage, it is not possible to measure the relevant dimension.This damage is clearly caused post manufacturing.Unfortunately, we are not able to determine the exact cause of this complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces such as being over torqued.Finally, we conclude that the cause of failure is not due to any manufacturing nonconformances.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020, the patient underwent high tibial osteotomy surgery for right knee osteoarthritis.During the surgery, the surgeon found that the tip of the screwdriver shaft had been deformed and could not be used.The surgeon inserted all screws without the screwdriver.Bone fixation was not a problem.The surgery was completed successfully with a delay of less than thirty (30) minutes.This report is for a 3.5mm hexagonal screwdriver shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Picture review: the received picture confirm the issue as per event description that the tip is badly twisted; the complaint therefore has been determined to be confirmed.Investigation site: cq zuchwil, selected flow: damage.Visual inspection: the distal tip of the returned instrument is badly worn/twisted.In addition, the shaft and coupling have some brush marks visible.Dimensional inspection the relevant features are heavy damaged in a manner which prevents accurate measurement of the features.The damages are clearly caused post manufacturing.Document / specification review the brush marks at the shaft did lead that the laser marking of lot number was not readable anymore (the last two numbers) hence we are not able to research the device history record and the manufacturing documents.Unfortunately, as no detailed clinical information is available, we are not able to determine the cause which has lead to these circumstances.Summary the complaint condition is confirmed as the screwdriver was received with badly twisted tip.Because of the damage, it is not possible to measure the relevant dimension.This damage is clearly caused post manufacturing.Unfortunately, we are not able to determine the exact cause of this complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces such as being over torqued.Finally, we conclude that the cause of failure is not due to any manufacturing non-conformance's.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9939181
Report Number8030965-2020-02729
Device Sequence Number11700346
Product Code HXX
UDI-Device Identifier07611819248489
UDI-Public(01)07611819248489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVERSHAFT-3.5-HEX SELF-HOLD